Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
161 Doctors are Online

Taking medicine for anxiety and high cholesterol. Light spotting after novasure ablation. Normal?

User rating for this question
Answered by
Practicing since : 2001
Answered : 11733 Questions
Hi, I have a very confusing question, so I am going to try to give you as many details as possible (probably too many). :o)

I had a Novasure Ablation done exactly four years ago due to very heavy, LONG periods and haven't seen a spot of blood until last month (January, 2013). The blood was VERY dark brownish/blackish and was extremely light for about 5 days. Light enough that I didn't even need a panty-liner, just saw it upon wiping after urinating. After 5 days, I did not see this spotting anymore. UNTIL....9 days ago. Same thing with the dark colored blood, but a little bit heavier. Still not enough blood to even need a panty-liner, but I see it periodically when I wipe. My question is, should this be going on for 9 days now? In the past, my cycle has been a longer one than most people I know....typically, I bled heavily for about 4 to 5 days and then tapered off with the same brown color for another 2 to 3 days. I called my doctor and she said that there was nothing to worry about, as long as I wasn't spotting in between these "light periods" and that it's probable that my endometrial lining has started to rejuvenate. She also said that she wasn't concerned about the color. What I did NOT know at the time of leaving her a message, was that I would still be doing this "light spotting" for 9 days in a row. (It is definitely lighter, but it's still there.)

I question if any of the following could be mitigating factors:

1) A couple of months ago, started taking Zoloft for Generalized Anxiety/Panic Disorder.
2) Have lost 11 pounds (on purpose, through Weightwatchers and daily exercise) since XXXXXXX 1st.
3) Have started taking Vitamin E to minimize lumpiness and discomfort in my breasts.
4) Have been more anxious and more stressed in the last 2 months than I can ever remember.
5) Started taking 2000mg/day of Vitamin D, due to a deficiency as noted on periodic well check-up blood tests 2 months ago.

I do take other medication for anxiety and high cholesterol and I am 41 years old. I had an abdominal CT Scan 3 months ago as a follow-up for Ideopathic Microscopic Hematuria that's been there for approximately 20 years and it was perfectly normal. Also, had full bloodwork done about 2 months ago at a periodic well check-up. All was normal except for the Vitamin D deficiency that I mentioned above.

I am one of the most anxious people I know. My OBGYN says that I don't need to see her until my annual appt. which isn't until the end of March. (This decision was made based on all of the information above, except for her knowing the length (9 days) of this period.) I am convinced that I must have some sort of cancer and that it will spread during the timeframe between now and when I see her in March. And again, I must remind myself that even PRE-ablation, I had LONG periods....sometimes as long as the one I am having right now.

So in a nutshell, is this normal? What should I do next and what could be causing this long period of spotting?

Thanks so much for your help and insight.
Also, just an uterus/cervix are EXTREMELY tilted. It's to the point that my doctor can hardly find my cervix when it comes time for my papsmear. Didn't know if this could be "hindering" the blood from all coming out at once, thus taking longer than usual and also, making it "old blood" and thus, brownish, black.
Posted Sat, 16 Feb 2013 in Women's Health
Answered by Dr. Rakhi Tayal 4 hours later
Thanks for posting your query.
The prolonged brownish spotting that you ha dis likely to be due to mild re growth of the endometrium after the ablation. Your gynecologist is right in pointing out that there is nothing to worry and a single such episode is not suggestive of any cancerous growth.
Taking Zoloft, Vitamin D and Vitamin E supplements or a tilted cervix are not likely to affect the duration of the bleeding you had. A sudden weight loss and the stress and anxiety can alter the duration or the amount of bleeding.
You need to self monitor yourself for the duration of bleeding during the next cycle. In case there is intermittent spotting or the spotting is seen after intercourse, then you will have to consult your gynecologist for a proper examination.
Hope this answers your query. I will be glad to answer the follow up queries that you have.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Rakhi Tayal.
Above answer was peer-reviewed by
Follow-up: Taking medicine for anxiety and high cholesterol. Light spotting after novasure ablation. Normal? 13 hours later
Wouldn't you know that my bleeding started tapering off after I wrote to you last night and is pretty much gone today! Just my luck! Could it be that a 9 day light period may be the new normal for me? Or, if it lasts 9 days again, do I need to go to the doctor? I understand that if I spot "in between" periods or after intercourse, it's straight to the doctor. But if after four years, no periods due to ablation, and now they've started up again, could 9 days be the new norm if it is consistent throughout my future periods? Should I expect for the bleeding to become heavier as time goes by, due to increased growth in the endometrium? Just wanted to know how to respond should these potential possibilities. Thank you again for your help. I still think it's funny that I'd stopped bleeding once you wrote me back....isn't that just the way the world works! :o) Thank you again for your help! I have one more question. Would the Abdominal CT Scan that I had back in October have shown uterine, ovarian or breast cancer? I see conflicting reports on the computer and I was just curious. Thanks again for your help!
Answered by Dr. Rakhi Tayal 10 hours later
Thanks for writing again.
A light spotting for 9 days may be a new normal for you. You can wait for your periods next month to know for sure. The bleeding might increase slightly as the time passes. If the periods are regular then there is nothing to worry.
An abdominal CT scan would have detected any abnormal growth related to uterus or ovaries or any lymph node enlargement. The nature of the growth can only be detected after a biopsy.
Hope my answer is helpful.
Do accept my answer in case there are no further queries.
Above answer was peer-reviewed by
Follow-up: Taking medicine for anxiety and high cholesterol. Light spotting after novasure ablation. Normal? 1 hour later
Would the Abdominal CT Scan also show growths in my breast? I am seeing different answers and don't know the answer. Not that I feel any lumps....just curious if they were seen on the Abdominal CT Scan. I can't seem to find a straight answer. I have my yearly mammogram in March and I'm nervous. Hoping that if the CT saw my breasts and the CT came back normal, then it's a positive thing as I go into my mammogram in about a month. Thanks so much! XXXXXXX
Answered by Dr. Rakhi Tayal 2 hours later
A CT scan of abdomen is not likely to detect any lumps in the breast. A CT scan of chest or a mammogram are better investigations to detect any such abnormality.
You can do a self examination of your breast meanwhile to detect any abnormality.
Please keep me informed regarding the progress.
You can consult me again directly through my profile URL
Please accept my answer in case there are no further queries and recommend our services to your friends too if you have found it helpful.
I wish you the very best in whatever you do.

Warm regards
Above answer was peer-reviewed by
Follow-up: Taking medicine for anxiety and high cholesterol. Light spotting after novasure ablation. Normal? 11 hours later
Thank you so much, Dr. Tayal. I have my yearly mammogram scheduled the first week of March...was just curious if the CT I had would have seen anything. I think I was just trying to comfort myself that since my CT scan didn't show an abnormalities, if it scanned my breasts, then I should have good results with my March mammogram. Once again, this is my anxiety creeping up on me. It really can be quite debilitating. Your answers have provided me with a great deal of comfort and I really appreciate it. I will definitely contact you again should I have additional questions. If you'lll reply back to me, I will be happy to rate the quality of the answers you gave me. Since I wrote you back, it's no longer giving me that as an option, so I think you have to respond to me for that button to come up to give me the option to rate your services (which were great!) Thank you again! XXXXXXX
Answered by Dr. Rakhi Tayal 21 hours later
Thank you.
I am glad I could help.
You will have to wait for your mammography to be sure about any breast related problem.
Best Wishes.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor